Alert archive / Colorado / Tornado Warnings in 2015

Tornado Warning 11, NWS Denver/Boulder, CO

May 9, 2015Elbert County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at May 9, 2015, 4:41 PM MDT for Elbert County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2015, 4:41 PM MDT (22:41 UTC)
Expired
May 9, 2015, 5:15 PM MDT
In force
34 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Elbert County, CO

The radar

The Denver radar (KFTG), 83 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 11:55 AM MDTTornado WatchSPC11 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WFUS55 KBOU 092241
TORBOU
COC039-092315-
/O.NEW.KBOU.TO.W.0011.150509T2241Z-150509T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
441 PM MDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 515 PM MDT
    
* AT 439 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 6 MILES NORTHEAST OF MATHESON...OR 10 MILES 
  WEST OF LIMON...MOVING NORTH AT 30 MPH. 

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  AGATE AND MATHESON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3909 10376 3905 10391 3945 10413 3953 10383
TIME...MOT...LOC 2239Z 166DEG 28KT 3922 10388 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

ENTREKIN
2 follow-up statements
684 
WWUS55 KBOU 092255
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
455 PM MDT SAT MAY 9 2015

COC039-092315-
/O.CON.KBOU.TO.W.0011.000000T0000Z-150509T2315Z/
ELBERT CO-
455 PM MDT SAT MAY 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR
NORTHEASTERN ELBERT COUNTY...
    
AT 455 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES NORTHEAST OF MATHESON...OR 10 MILES WEST OF
LIMON...MOVING NORTH AT 25 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
AGATE AND MATHESON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3909 10376 3905 10391 3945 10413 3953 10383
TIME...MOT...LOC 2255Z 169DEG 23KT 3929 10388 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

ENTREKIN
696 
WWUS55 KBOU 092311
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
511 PM MDT SAT MAY 9 2015

COC039-092320-
/O.EXP.KBOU.TO.W.0011.000000T0000Z-150509T2315Z/
ELBERT CO-
511 PM MDT SAT MAY 9 2015

...THE TORNADO WARNING FOR NORTHEASTERN ELBERT COUNTY WILL EXPIRE AT
515 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR EAST CENTRAL
COLORADO.

LAT...LON 3909 10376 3905 10391 3945 10413 3953 10383
TIME...MOT...LOC 2308Z 166DEG 28KT 3929 10388 

$$

ENTREKIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at May 9, 2:40 PM MDT, 2 hours 1 minute earlier.

Area forecast discussion, May 9, 2:40 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
240 PM MDT SAT MAY 9 2015

.SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY)
ISSUED AT 240 PM MDT SAT MAY 9 2015

VERY POTENT UPPER TROUGH OVER SWRN CO AT THIS TIME...WILL MOVE
INTO SERN CO THIS EVENING THEN NORTHEAST TO NEAR THE
COLORADO/NEBRASKA/KANSAS LINE BY 12Z SUNDAY. AS THE SYSTEM MAKES
ITS WAY INTO SERN CO THIS AFTN/EVNG...SHOWERS AND SOME TSTMS WILL
BACK INTO THE FOOTHILLS OF LARIMER/BOULDER COUNTIES...WITH MAINLY
SNOW ABOVE 7 KFT THIS AFTN...BUT QUICKLY DROPPING BY 00Z. LATEST
HRRR SHOWS THE BEST COVERAGE IN THIS AREA AROUND 00Z THEN THE
FOCUS SHIFT SOUTH INTO THE REST OF THE FOOTHILLS AND URBAN
CORRIDOR. SNOW ALREADY OCCURRING IN CHEYENNE THIS AFTERNOON AND
COLDER AIR WILL MAKES ITS WAY SOUTH INTO OUR AREA THROUGH THIS
EVENING. SHOULD SEE A QUICK CHANGE FROM RAIN TO SNOW THIS EVENING.
UNTIL THAT TIME...REFERENCE THE HYDROLOGY DISCUSSION BELOW AS
SIGNIFICANT RAINFALL/FLOODING ISSUES WILL PERSIST THIS AFTERNOON
AND EARLY EVENING. STRONGEST MID AND UPPER LEVEL QG ASCENT OVER
OUR CWA WILL BE THIS AFTN AND EVENING. MDLS STILL GENERATING
SIGNIFICANT SNOWFALL OVER THE REGION FROM THE FRONT RANGE
EASTWARD. MAIN ISSUE WILL INVOLVE THE DURATION WHICH WL BE
SHORT...BUT THE INTENSITY OF THOSE SNOW SHOWERS WILL BE FAIRLY
HIGH...MAY 2-3 INCHES OF SNOW PER HOUR IN THE HEAVIER BANDS. SNOW
AMOUNTS IN THE 8-16 INCHES MOUNTAINS...UP TO A FOOT IN THE
FOOTHILLS...5-10 INCHES FURTHER EAST. NOT SURE WHERE THE HEAVIER
BANDS WILL SET UP BUT EVEN 5 INCHES COULD PRODUCE SOME SIGNIFICANT
TREE DAMAGE...AND LIKELY SOME OUTAGES. IN THE 06-12Z TIME FRAME
TONIGHT...THE FOCUS FOR SNOW WILL START TO SHIFT INTO THE
NORTHEAST PLAINS. SUNDAY MORNING...THE STRONGEST QG ASCENT
ASSOCIATED WITH THIS STORM WILL SHIFT NORTH INTO WESTERN
NEBRASKA...WITH A STRONG NORTHWESTERLY FLOW AT THE SFC AND ALOFT.
THERE WILL BE AREAS OF BLOWING SNOW DEVELOPING...STRONGEST EAST OF
INTERSTATE 25. HAVE INCLUDED ZONES 50/51 IN A WINTER WEATHER
ADVISORY FOR SNOW/BLOWING SNOW THROUGH 18Z SUNDAY. SNOW WILL
QUICKLY DROP OFF FROM WEST TO EAST ON SUNDAY...ESPECIALLY IN THE
AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 240 PM MDT SAT MAY 9 2015

THE UPPER LEVEL LOW WILL BE EXITING NE COLORADO BY 00Z MONDAY.
LINGERING MOISTURE OVER THE MOUNTAINS WILL KEEP LIGHT SNOW
CONTINUING INTO EARLY MONDAY MORNING THEN TAPER OFF BY 12Z AS
SURFACE HIGH PRESSURE BUILDS IN. TEMPERATURES WILL REMAIN BELOW
AVERAGE WITH HIGHS ONLY IN THE 50S.

ON TUESDAY THE FLOW ALOFT WILL BE MORE SOUTH TO SOUTHWEST.
SURFACE LOW PRESSURE WILL MOVE INTO SW COLORADO WITH INCREASING
MOISTURE WEDNESDAY INTO THURSDAY. WITH HEATING ON TUESDAY INTO
WEDNESDAY COMBINED WITH THE INCREASING MOISTURE OVER THE REGION
THERE WILL BE A CHANCE FOR WIDELY SCATTERED THUNDERSTORMS
WEDNESDAY AFTERNOON. HIGHS FOR TUESDAY AND WEDNESDAY WILL BE
CLOSER TO SEASONAL AVERAGES REACHING INTO THE MID 70S BY
WEDNESDAY.

FOR THURSDAY FLOW ALOFT WILL REMAIN SOUTHWESTERLY WITH THE GFS
CARRYING AN UPPER LEVEL DISTURBANCE OVER COLORADO THURSDAY MORNING
INTO THE AFTERNOON. THIS WILL BRING ANOTHER ROUND OF PRECIPITATION
TO NE COLORADO THURSDAY INTO FRIDAY. THE EC HAS THIS FEATURE
WASHED OUT WITH NO FRONTAL PASSAGE. WILL KEEP A SLIGHT CHANCE OF
PRECIPITATION WITH FURTHER ADJUSTMENTS NEEDED AS MODELS PROGRESS.
WILL MAINTAIN TEMPERATURES NEAR SEASONAL NORMALS INTO THE WEEKEND.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 240 PM MDT SAT MAY 9 2015

AREA OF CONVECTION OVER THE PALMER DIVIDE WILL BE MOVING NORTH TO
BEGIN TO IMPACT THE AREA AIRPORTS THIS AFTERNOON. STORM MOTION
WILL BE A LITTLE MORE FROM THE SOUTHEAST RATHER THAN THE SOUTH.
LOW CEILINGS AND RAIN SHOWERS WILL DOMINATE THE FORECAST WITH RAIN
HEAVY AT TIMES ALONG WITH SOME EMBEDDED THUNDERSTORMS. MVFR/IFR
CONDITIONS WILL DETERIORATE TO IFR/LIFR CONDITIONS UNDER THE
HEAVIER SHOWERS/STORMS...AS WELL AS PREVAIL AFTER 00Z.
TEMPERATURES WILL REMAIN WARM ENOUGH FOR RAIN INTO THE MID-
EVENING. NORTHERLY WINDS WILL PREVAIL THIS AFTERNOON AND
TONIGHT...INCREASING IN SPEED AFTER 00Z WITH SUSTAINED SPEEDS OF
20 TO 30 KTS...THEN DECREASING AFTER 06Z. AFTER ABOUT
03Z...TEMPERATURES WILL BE COOLING OFF AND A MIX OF RAIN AND SNOW
IS EXPECTED. SOMETIME AFTER MIDNIGHT THE PRECIPITATION MAY CHANGE
TO ALL SNOW WITH 5 TO 10 INCHES OF ACCUMULATION BY MID- MORNING.

&&

.HYDROLOGY...
ISSUED AT 240 PM MDT SAT MAY 9 2015

THE THREAT FOR FLASH FLOODING WILL CONTINUE THROUGH MID EVENING.
THE GREATEST THREAT WILL BE OVER THE EASTERN PLAINS UNDER THE
THUNDERSTORMS WHERE AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE
POSSIBLE. DUE TO THE HEAVY RAINFALL...MANY STREAMS...CREEKS AND LOW
LYING AREAS ARE FLOODING. AN AREAL FLOOD WARNING IS IN EFFECT
THROUGH MID EVENING FOR THIS.

A LARGE SWATH OF 2 TO 5 INCHES OF RAIN FELL OVER PARTS OF ELBERT...
EASTERN ARAPAHOE....EASTERN ADAMS...MORGAN AND EASTERN WELD COUNTIES.
THIS RAIN WILL FLOW INTO THE SOUTH PLATTE RIVER AND CAUSE
FLOODING THROUGH EARLY NEXT WEEK. FLOODING ON THE SOUTH PLATTE FROM
KERSEY...JUST EAST OF GREELEY...DOWNSTREAM TO NEBRASKA MAY APPROACH
THE FLOOD LEVELS FROM 2013.

FOR THE FRONT RANGE...SHOWERS AND ISOLATED THUNDERSTORMS WILL REFORM
THIS AFTERNOON. ADDITIONAL RAINFALL IS EXPECTED TO BE LESS THAN AN
INCH THROUGH MID EVENING. THIS WILL BE ENOUGH TO KEEP STREAMS AND
LOW LYING AREA FLOODING. SIGNIFICANT FLOODING IS NOT EXPECTED ALONG
THE FRONT RANGE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO NOON MDT
SUNDAY FOR COZ050-051.

FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ035-036-
038>049.

WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 9 AM MDT SUNDAY
FOR COZ035-036.

WINTER STORM WARNING UNTIL 6 AM MDT SUNDAY FOR COZ033-034.

WINTER STORM WARNING FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY
FOR COZ038>046-048-049.

&&

SHORT TERM...COOPER
LONG TERM...BOWEN
AVIATION...KRIEDERMAN
HYDROLOGY...MEIER
Hazardous weather outlook, May 9, 11:09 AM MDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1109 AM MDT SAT MAY 9 2015

COZ030>051-101715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1109 AM MDT SAT MAY 9 2015

...NUMEROUS FLOOD AND FLASH FLOOD WARNINGS AND WATCHES IN EFFECT
ACROSS NORTHEAST COLORADO TODAY AND THIS EVENING...
...WINTER STORM WARNING IN THE MOUNTAINS THIS AFTERNOON AND
TONIGHT...
...WINTER STORM WATCH IN THE FOOTHILLS...URBAN CORRIDOR AND
ADJACENT PLAINS 9 PM THIS EVENING THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM APPROACHING COLORADO TODAY WILL CREATE A
RANGE OF HAZARDOUS WEATHER SITUATIONS THROUGH TONIGHT. THE COOL
AND WET WEATHER OF THE PAST WEEK HAS BROUGHT SOIL MOISTURE LEVELS
TO NEAR SATURATION AND HAS RAISED RIVER LEVELS TO NEAR BANKFULL.
RAIN SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE APPROACHING
STORM SYSTEM ARE CAUSING RIVERS TO APPROACH OR EXCEED FLOOD
STAGES. THE HEAVIER RAIN SHOWERS MAY ALSO CAUSE FLASH FLOODING AT
TIMES.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FROM THE
FRONT RANGE FOOTHILLS EASTWARD ACROSS THE NORTHEAST COLORADO
PLAINS. RESIDENTS SHOULD BE ALERT FOR FLOODING PROBLEMS. IN
ADDITION...RAIN SHOWERS IN THE FOOTHILLS BELOW 7 THOUSAND FEET
MAY CAUSE THE RELEASE OF ROCK OR MUD SLIDES IN THE FOOTHILL
CANYONS. THESE ROCK SLIDES CAN OCCUR WITH LITTLE WARNING.

ON THE FAR EASTERN PLAINS THERE IS ALSO A THREAT OF SEVERE
THUNDERSTORMS TODAY AS MOIST AND UNSTABLE AIR IS BEING DRAWN INTO
THE STATE FROM KANSAS. THE VERTICAL WIND SHEAR PROFILE IS GOING TO
MAKE IT POSSIBLE FOR SOME THUNDERSTORMS OVER LINCOLN AND
WASHINGTON COUNTIES TO BECOME SEVERE...PRODUCING LARGE HAIL AND
TORNADOES.

THE SNOW LEVEL WILL BE AROUND 7000 FEET THIS AFTERNOON AND
WILL LOWER TO 5000 FEET TONIGHT AS COLD AIR BEHIND THE STORM
SYSTEM INTRUDES FROM THE NORTH. AREAS STORM TOTALS OF 8 TO 16
INCHES ABOVE 9 THOUSAND FEET. IN THE FRONT RANGE FOOTHILLS...URBAN
CORRIDOR AND ADJACENT PLAINS...RAIN WILL CHANGE QUICKLY OVER TO
SNOW THIS AFTERNOON AND EVENING. A WINTER STORM WATCH IS IN EFFECT
FOR THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR AND NORTHEAST
PLAINS FROM 9 PM THIS EVENING THROUGH SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL CONTINUE OVER NE COLORADO SUNDAY MORNING INTO THE EARLY
AFTERNOON BEFORE TAPERING OFF FROM SOUTH TO NORTH SUNDAY EVENING.
TOTAL ACCUMULATIONS OF 5 TO 10 INCHES WILL BE POSSIBLE OVER THE
PLAINS BY SUNDAY AFTERNOON. GUSTY NORTH WINDS UP TO 40 MPH MAY
PRODUCE POOR VISIBILITIES IN OPEN AREAS THROUGH THE MORNING HOURS.
BY EARLY AFTERNOON CONDITIONS WILL SLOWLY IMPROVE OVER NORTHEAST
COLORADO.

IN THE MOUNTAINS PERIODS OF SNOW WILL LINGER THROUGH THE AFTERNOON
HOURS WITH ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES WITH STORM
TOTAL OF 8 TO 16 INCHES.

A DRYING TREND IS EXPECTED FOR MONDAY AND TUESDAY HOWEVER A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS MAY RETURN BY WEDNESDAY. TEMPERATURES
WILL GRADUALLY RETURN TO SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON FOR REPORTS OF
SEVERE WEATHER ON THE FAR EASTERN PLAINS AND REPORTS OF FLOODING
OR FLASH FLOODING IN AREAS THAT EXPERIENCE HEAVY RAIN.

In the hours before

Local storm report, May 9, 4:16 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
416 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TORNADO          8 S KARVAL              38.61N 103.53W
05/09/2015                   LINCOLN            CO   COUNTY OFFICIAL

0145 PM     HEAVY RAIN       2 N FORT MORGAN         40.29N 103.79W
05/09/2015  M4.50 INCH       MORGAN             CO   PUBLIC

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:24 PM MDTAreal Flood WarningBOUBoulder, Broomfield, Larimer, Weld12 hr
May 8, 10:02 PM MDTRiver Flood WarningBOUWeld5 days
May 8, 10:02 PM MDTRiver Flood WarningBOULogan, Morgan, Washington6 days
May 8, 11:19 PM MDTFlash Flood WarningBOUElbert3 hr
May 9, 3:07 AM MDTFlash Flood WarningBOUMorgan3 hr
May 9, 3:26 AM MDTSevere Thunderstorm WarningBOULogan34 min
May 9, 4:49 AM MDTFlash Flood WarningBOULogan3 hr
May 9, 5:10 AM MDTFlash Flood WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more15 hr
May 9, 5:12 AM MDTAreal Flood AdvisoryBOUDouglas, Elbert3 hr
May 9, 5:15 AM MDTWinter Storm WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 14 more25 hr
May 9, 5:51 AM MDTAreal Flood AdvisoryBOUArapahoe3 hr
May 9, 6:53 AM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Elbert, Morgan, Weld3 hr
May 9, 7:51 AM MDTFlash Flood WarningBOUAdams, Arapahoe, Morgan3 hr
May 9, 8:25 AM MDTFlash Flood WarningBOUMorgan3 hr
May 9, 8:50 AM MDTAreal Flood WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 3 more12 hr
May 9, 8:56 AM MDTAreal Flood AdvisoryBOUElbert, Lincoln3 hr
May 9, 9:09 AM MDTWinter Storm WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more4 hr
May 9, 9:21 AM MDTAreal Flood AdvisoryBOULogan3 hr
May 9, 10:52 AM MDTAreal Flood WarningBOUAdams, Arapahoe, Elbert, Logan, Morgan, Washington and 1 more9 hr
May 9, 11:43 AM MDTAreal Flood AdvisoryBOUElbert, Lincoln3 hr
May 9, 12:23 PM MDTRiver Flood WarningBOUMorgan5 days
May 9, 12:23 PM MDTRiver Flood WarningBOUSedgwick8 days
May 9, 12:23 PM MDTRiver Flood WarningBOUWeld7 days
May 9, 12:34 PM MDTAreal Flood WarningBOUWeld9 hr
May 9, 1:07 PM MDTWinter Weather AdvisoryBOUPark, Phillips, Sedgwick20 hr
May 9, 4:10 PM MDTTornado WarningBOUElbert35 min
May 9, 4:17 PM MDTTornado WarningBOULincoln17 min
May 9, 4:37 PM MDTTornado WarningBOUElbert, Lincoln23 min
May 9, 5:36 PM MDTSpecial Weather StatementBOULincoln54 min

Nearby

Tornado Warnings in Colorado, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.